Alert archive / Texas / Wind Advisories in 2006

Wind Advisory 6, NWS Amarillo, TX

September 20, 2006Beaver County, Texas County, Oklahoma; 18 counties in Texas

NWS Amarillo, TX issued this wind advisory at Sep 20, 2006, 3:17 PM CDT for Beaver County, Texas County, Oklahoma; 18 counties in Texas. It took effect at Sep 21, 2006, 2:12 PM CDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Sep 20, 2006, 3:17 PM CDT (20:17 UTC)
In effect from
Sep 21, 2006, 2:12 PM CDT
Expired
Sep 21, 2006, 6:00 PM CDT
In force
4 hr
Issued by
NWS Amarillo, TX

Counties Beaver County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX

The radar

The Amarillo radar (KAMA), 67 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 8.3 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2006-09-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2006-09-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 259 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1481 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
259 m²/s²
0-3 km storm-relative helicity
279 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KAMA 202017
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
317 PM CDT WED SEP 20 2006

...WINDY CONDITIONS EXPECTED LATE TONIGHT INTO THURSDAY...

.AN UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE EAST ACROSS ARIZONA
AND NEW MEXICO TONIGHT CAUSING AN ASSOCIATED AREA OF SURFACE LOW
PRESSURE TO DEEPEN OVER SOUTHEASTERN COLORADO. THIS WILL CAUSE BREEZY
CONDITIONS TO CONTINUE OVERNIGHT AREAWIDE...WHICH WILL THEN INCREASE
FROM THE SOUTHWEST AROUND SUNRISE ON THURSDAY AFFECTING ALL BUT THE
NORTHWESTERN TEXAS AND OKLAHOMA PANHANDLES.

OKZ003-TXZ003>005-007>020-210300-
/O.NEW.KAMA.WI.Y.0006.060921T0900Z-060921T2300Z/
BEAVER-HANSFORD-OCHILTREE-LIPSCOMB-MOORE-HUTCHINSON-ROBERTS-
HEMPHILL-OLDHAM-POTTER-CARSON-GRAY-WHEELER-DEAF SMITH-RANDALL-
ARMSTRONG-DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...BEAVER...FORGAN...SPEARMAN...GRUVER...
PERRYTON...BOOKER...HIGGINS...FOLLETT...DUMAS...BORGER...MIAMI...
CANADIAN...VEGA...AMARILLO...PANHANDLE...WHITE DEER...PAMPA...
SHAMROCK...WHEELER...HEREFORD...CANYON...CLAUDE...CLARENDON...
WELLINGTON
317 PM CDT WED SEP 20 2006

...WIND ADVISORY IN EFFECT FROM 4 AM TO 6 PM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 6 PM CDT THURSDAY. 

SOUTH TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH ARE
EXPECTED ACROSS ALL BUT THE NORTHWESTERN TEXAS AND OKLAHOMA
PANHANDLES. WINDS ARE EXPECTED TO DIMINISH THURSDAY EVENING AS AN
AREA OF LOW PRESSURE MOVES EAST OF THE PANHANDLES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

HENNIG
4 follow-up statements
000 
WWUS74 KAMA 210314
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
1014 PM CDT WED SEP 20 2006

...WINDY CONDITIONS EXPECTED LATE TONIGHT INTO THURSDAY...

.AN UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE EAST ACROSS NORTHERN
ARIZONA AND NEW MEXICO TONIGHT CAUSING AN ASSOCIATED AREA OF SURFACE
LOW PRESSURE TO DEEPEN OVER SOUTHEASTERN COLORADO. THIS WILL CAUSE
BREEZY CONDITIONS TO CONTINUE OVERNIGHT AREAWIDE...WITH WIND SPEEDS 
INCREASING FROM THE SOUTHWEST AROUND SUNRISE ON THURSDAY. ALL BUT THE
FAR NORTHWESTERN TEXAS PANHANDLE WILL LIKELY SEE WINDY CONDITIONS BY
LATE THURSDAY MORNING.

OKZ003-TXZ003>005-007>020-211000-
/O.CON.KAMA.WI.Y.0006.060921T0900Z-060921T2300Z/
BEAVER-HANSFORD-OCHILTREE-LIPSCOMB-MOORE-HUTCHINSON-ROBERTS-
HEMPHILL-OLDHAM-POTTER-CARSON-GRAY-WHEELER-DEAF SMITH-RANDALL-
ARMSTRONG-DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...BEAVER...FORGAN...SPEARMAN...GRUVER...
PERRYTON...BOOKER...HIGGINS...FOLLETT...DUMAS...BORGER...MIAMI...
CANADIAN...VEGA...AMARILLO...PANHANDLE...WHITE DEER...PAMPA...
SHAMROCK...WHEELER...HEREFORD...CANYON...CLAUDE...CLARENDON...
WELLINGTON
1014 PM CDT WED SEP 20 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 6 PM CDT
THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 6 PM CDT THURSDAY.

SOUTH TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH
ARE EXPECTED TO DEVELOP ACROSS ALL BUT THE NORTHWESTERN TEXAS AND 
OKLAHOMA PANHANDLES. WINDS ARE EXPECTED TO DIMINISH THURSDAY EVENING 
AS AN AREA OF LOW PRESSURE MOVES EAST OF THE PANHANDLES.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES ON EAST-WEST ORIENTED ROADS. USE EXTRA CAUTION WHILE
DRIVING ON AREA ROADWAYS.

$$

JORDAN
000 
WWUS74 KAMA 210919
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
419 AM CDT THU SEP 21 2006

...STRONG WINDS EXPECTED THROUGH TODAY...

.AN UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE EAST ACROSS NORTHERN
NEW MEXICO TOWARD THE PANHANDLES THIS MORNING. THIS WILL CAUSE AN
ASSOCIATED AREA OF SURFACE LOW PRESSURE TO STRENGTHEN OVER SOUTHEASTERN
COLORADO. WINDY CONDITIONS WILL RESULT AND CONTINUE THROUGH THE DAY.
INITIALLY...WIND SPEEDS WILL BE WEAKEST ACROSS THE EXTREME NORTHWEST
TEXAS AND WESTERN OKLAHOMA PANHANDLES...BUT WILL INCREASE AROUND SUNRISE.
OTHERWISE...THE STRONG WINDS WILL OCCUR ACROSS THE REST OF THE TEXAS
AND OKLAHOMA PANHANDLES THROUGH THE AFTERNOON.

OKZ003-TXZ003>005-007>020-211200-
/O.NEW.KAMA.HW.W.0005.060921T1200Z-060921T2100Z/
/O.EXT.KAMA.WI.Y.0006.060921T0919Z-060921T1200Z/
/O.EXT.KAMA.WI.Y.0006.060921T2100Z-060921T2300Z/
BEAVER-HANSFORD-OCHILTREE-LIPSCOMB-MOORE-HUTCHINSON-ROBERTS-
HEMPHILL-OLDHAM-POTTER-CARSON-GRAY-WHEELER-DEAF SMITH-RANDALL-
ARMSTRONG-DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...BEAVER...FORGAN...SPEARMAN...GRUVER...
PERRYTON...BOOKER...HIGGINS...FOLLETT...DUMAS...BORGER...MIAMI...
CANADIAN...VEGA...AMARILLO...PANHANDLE...WHITE DEER...PAMPA...
SHAMROCK...WHEELER...HEREFORD...CANYON...CLAUDE...CLARENDON...
WELLINGTON
419 AM CDT THU SEP 21 2006

...HIGH WIND WARNING IN EFFECT FROM 7 AM THIS MORNING TO 4 PM CDT
THIS AFTERNOON...
...WIND ADVISORY NOW IN EFFECT UNTIL 7 AM CDT THIS MORNING...
...WIND ADVISORY NOW IN EFFECT FROM 4 PM TO 6 PM CDT THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 4 PM CDT
THIS AFTERNOON. THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 AM CDT
THIS MORNING...AND AGAIN FROM 4 PM TO 6 PM CDT THIS AFTERNOON.

SOUTH TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH ARE
EXPECTED TO DEVELOP ACROSS ALL BUT THE NORTHWESTERN TEXAS AND WESTERN
OKLAHOMA PANHANDLES EARLY THIS MORNING. THESE WINDS WILL THEN
INCREASE NEAR SUNRISE WITH WIND SPEEDS REACHING 35 TO 40 MPH AND
GUSTS TO 58 MPH ACROSS ALL OF THE TEXAS AND OKLAHOMA PANHANDLES.
WINDS ARE EXPECTED TO DIMINISH THIS EVENING AS THE LOW PRESSURE
CENTER MOVES EAST OF THE PANHANDLES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES ON EAST-WEST ORIENTED ROADS. USE EXTRA
CAUTION WHILE DRIVING ON AREA ROADWAYS.

$$

OKZ001-002-TXZ001-002-006-211730-
/O.NEW.KAMA.HW.W.0005.060921T1200Z-060921T2100Z/
CIMARRON-TEXAS-DALLAM-SHERMAN-HARTLEY-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...DALHART...
STRATFORD...HARTLEY...CHANNING
419 AM CDT THU SEP 21 2006

...HIGH WIND WARNING IN EFFECT FROM 7 AM THIS MORNING TO 4 PM CDT
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 4 PM CDT
THIS AFTERNOON. 

SOUTH TO SOUTHWEST WINDS OF 35 TO 40 MPH WITH GUSTS UP TO 58 MPH
ARE EXPECTED TO DEVELOP NEAR SUNRISE THIS MORNING AND LINGER INTO THE
AFTERNOON. THE WINDS WILL INCREASE IN RESPONSE TO A STRENGTHENING LOW
PRESSURE SYSTEM OVER SOUTHERN KANSAS AND THE OKLAHOMA PANHANDLE. THIS
LOW PRESSURE SYSTEM WILL THEN MOVE EAST LATER THIS AFTERNOON ALLOWING
THE WINDS TO SUBSIDE AFTER 4 PM.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

JJB
000 
WWUS74 KAMA 211912
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
212 PM CDT THU SEP 21 2006

...STRONG WINDS EXPECTED THROUGH THIS AFTERNOON...

.AN UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE EAST NORTHEAST ACROSS
NORTHERN KANSAS AND FURTHER AWAY FROM THE OKLAHOMA AND TEXAS
PANHANDLES THIS AFTERNOON. THIS WILL CAUSE AN ASSOCIATED AREA OF
DEEPENING SURFACE LOW PRESSURE OVER SOUTHWESTERN KANSAS TO MOVE
NORTHEAST AWAY FROM THE PANHANDLES. WIND SPEEDS WILL GRADUALLY
DECREASE IN RESPONSE TO THE SURFACE LOW MOVING AWAY FROM THE
PANHANDLES ACROSS THE SOUTHERN TEXAS PANHANDLE. IN THE
MEANTIME...HIGH WIND WARNING CONDITIONS WILL PERSIST FOR THE OKLAHOMA
AND NORTHERN TEXAS PANHANDLES THROUGH 4 PM BEFORE SUBSIDING BY LATE
AFTERNOON.

TXZ011>020-212300-
/O.CAN.KAMA.HW.W.0005.000000T0000Z-060921T2100Z/
/O.EXT.KAMA.WI.Y.0006.060921T1912Z-060921T2300Z/
OLDHAM-POTTER-CARSON-GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-
DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...VEGA...AMARILLO...PANHANDLE...
WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON...
CLAUDE...CLARENDON...WELLINGTON
212 PM CDT THU SEP 21 2006

...HIGH WIND WARNING IS CANCELLED...
...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE HIGH
WIND WARNING. THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM CDT
THIS AFTERNOON. 

WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH ARE
EXPECTED TO CONTINUE ACROSS THE SOUTHERN TEXAS PANHANDLES THIS
AFTERNOON AS A SURFACE LOW PRESSURE CENTER MOVES EAST OF THE
PANHANDLES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

OKZ003-TXZ003>005-007>010-212100-
/O.CON.KAMA.HW.W.0005.000000T0000Z-060921T2100Z/
/O.CON.KAMA.WI.Y.0006.060921T2100Z-060921T2300Z/
BEAVER-HANSFORD-OCHILTREE-LIPSCOMB-MOORE-HUTCHINSON-ROBERTS-
HEMPHILL-
INCLUDING THE CITIES OF...BEAVER...FORGAN...SPEARMAN...GRUVER...
PERRYTON...BOOKER...HIGGINS...FOLLETT...DUMAS...BORGER...MIAMI...
CANADIAN
212 PM CDT THU SEP 21 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON. A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS
AFTERNOON. 

WEST TO NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 58 MPH ARE
EXPECTED TO CONTINUE ACROSS THE NORTHERN TEXAS PANHANDLE AND THE OKLAHOMA
PANHANDLE THIS AFTERNOON AS A SURFACE LOW PRESSURE SYSTEM STRENGTHENS
NORTH OF THE AREA. THE WINDS WILL PERSIST THROUGH 4 PM AND THEN
DIMINISH SLIGHTLY AS THE LOW PRESSURE CENTER MOVES EAST OF THE
PANHANDLES...ALLOWING WIND SPEEDS TO DECREASE TO NEAR 25 TO 35 MPH
FROM 4 PM TO 6 PM.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES ON EAST-WEST ORIENTED ROADS.
USE EXTRA CAUTION WHILE DRIVING ON AREA ROADWAYS.

$$

OKZ001-002-TXZ001-002-006-212100-
/O.CON.KAMA.HW.W.0005.000000T0000Z-060921T2100Z/
CIMARRON-TEXAS-DALLAM-SHERMAN-HARTLEY-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...DALHART...
STRATFORD...HARTLEY...CHANNING
212 PM CDT THU SEP 21 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

WEST TO NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 58 MPH ARE
EXPECTED TO CONTINUE ACROSS THE NORTHERN TEXAS PANHANDLE AND THE OKLAHOMA
PANHANDLE THIS AFTERNOON AS A SURFACE LOW PRESSURE SYSTEM STRENGTHENS
NORTH OF THE PANHANDLES. THE WINDS WILL PERSIST THROUGH 4 PM AND THEN
DIMINISH AS THE LOW PRESSURE CENTER MOVES EAST OF THE PANHANDLES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

SCHNEIDER/JOHNSON
000 
WWUS74 KAMA 212114
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
414 PM CDT THU SEP 21 2006

...STRONG WINDS EXPECTED THROUGH EARLY THIS EVENING...

.AN UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE EAST NORTHEAST
ACROSS NORTHERN KANSAS AND FURTHER AWAY FROM THE OKLAHOMA AND
TEXAS PANHANDLES THIS EVENING. THIS WILL CAUSE AN ASSOCIATED AREA OF
DEEPENING SURFACE LOW PRESSURE OVER SOUTHWESTERN KANSAS TO MOVE
NORTHEAST AWAY FROM THE PANHANDLES. WIND SPEEDS WILL DECREASE FROM
WEST TO EAST IN RESPONSE TO THE SURFACE LOW MOVING AWAY FROM THE
PANHANDLES.

OKZ003-TXZ003>005-007>010-212300-
/O.EXP.KAMA.HW.W.0005.000000T0000Z-060921T2100Z/
/O.CON.KAMA.WI.Y.0006.000000T0000Z-060921T2300Z/
BEAVER-HANSFORD-OCHILTREE-LIPSCOMB-MOORE-HUTCHINSON-ROBERTS-
HEMPHILL-
INCLUDING THE CITIES OF...BEAVER...FORGAN...SPEARMAN...GRUVER...
PERRYTON...BOOKER...HIGGINS...FOLLETT...DUMAS...BORGER...MIAMI...
CANADIAN
414 PM CDT THU SEP 21 2006

...HIGH WIND WARNING HAS EXPIRED...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS
AFTERNOON...

THE HIGH WIND WARNING IS NO LONGER IN EFFECT. A WIND ADVISORY
REMAINS IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON. 

WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH ARE
EXPECTED TO CONTINUE ACROSS THE CENTRAL AND EASTERN TEXAS AND
OKLAHOMA PANHANDLES THROUGH 6 PM AS A SURFACE LOW PRESSURE SYSTEM
STRENGTHENS NORTHEAST OF THE AREA. THE WINDS 25 TO 35 MPH WILL
PERSIST THROUGH 6 PM AND THEN DIMINISH AS THE LOW PRESSURE CENTER
MOVES EAST OF THE PANHANDLES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

OKZ002-TXZ002-212300-
/O.EXP.KAMA.HW.W.0005.000000T0000Z-060921T2100Z/
/O.EXA.KAMA.WI.Y.0006.000000T0000Z-060921T2300Z/
TEXAS-SHERMAN-
INCLUDING THE CITIES OF...GUYMON...STRATFORD
414 PM CDT THU SEP 21 2006

...HIGH WIND WARNING HAS EXPIRED...
...WIND ADVISORY IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON. THE
HIGH WIND WARNING IS NO LONGER IN EFFECT. 

WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH ARE
EXPECTED TO CONTINUE ACROSS THE SOUTHERN TEXAS PANHANDLES UNTIL 6 PM
AS A SURFACE LOW PRESSURE CENTER MOVES EAST OF THE PANHANDLES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

OKZ001-TXZ001-006-212215-
/O.EXP.KAMA.HW.W.0005.000000T0000Z-060921T2100Z/
CIMARRON-DALLAM-HARTLEY-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...DALHART...
HARTLEY...CHANNING
414 PM CDT THU SEP 21 2006

...HIGH WIND WARNING HAS EXPIRED...

THE HIGH WIND WARNING IS NO LONGER IN EFFECT. 

$$

TXZ011-012-016-017-212215-
/O.CAN.KAMA.WI.Y.0006.000000T0000Z-060921T2300Z/
OLDHAM-POTTER-DEAF SMITH-RANDALL-
INCLUDING THE CITIES OF...VEGA...AMARILLO...HEREFORD...CANYON
414 PM CDT THU SEP 21 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE WIND
ADVISORY. WIND SPEEDS HAVE DECREASED TO BELOW 25 TO 35 MPH.

$$

TXZ013>015-018>020-212300-
/O.CON.KAMA.WI.Y.0006.000000T0000Z-060921T2300Z/
CARSON-GRAY-WHEELER-ARMSTRONG-DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...PANHANDLE...WHITE DEER...PAMPA...
SHAMROCK...WHEELER...CLAUDE...CLARENDON...WELLINGTON
414 PM CDT THU SEP 21 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS
AFTERNOON...

WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH ARE
EXPECTED TO CONTINUE ACROSS THE SOUTHERN TEXAS PANHANDLES THIS
AFTERNOON AS A SURFACE LOW PRESSURE CENTER MOVES EAST OF THE
PANHANDLES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at Sep 20, 4:11 AM CDT, 11 hours 6 minutes earlier.

Area forecast discussion, Sep 20, 4:11 AM CDT, 11 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
411 AM CDT WED SEP 20 2006

.DISCUSSION...
UPPER LEVEL LOW NEAR NORTHEAST NEVADA WILL CONTINUE TO DIG SOUTHEAST
AND WILL BE IN SOUTHERN COLORADO BY LATE TONIGHT. AS HEIGHTS FALL
AHEAD OF THE LOW EXPECT SURFACE WINDS TO INCREASE TODAY...BUT STAY
BELOW WIND ADVISORY CRITERIA. WE DID ADD SOME POPS FOR THIS AFTERNOON
AS MID LEVEL MOISTURE RETURN AHEAD OF UPPER LOW...AS PER THE WATER
VAPOR IMAGERY...MAY HELP TO SPARK SOME HIGH BASED STORMS THIS
AFTERNOON ALONG THE LEE-SIDE TROUGH IN THE WESTERN CWA. SURFACE LOW
DEVELOPS OVER EASTERN COLORADO TONIGHT WITH A PACIFIC FRONT TRAILING
TO THE SOUTH OF IT. THUNDERSTORMS WILL BE POSSIBLE...ESPECIALLY IN
THE NORTHEAST CWA AHEAD OF THE PACIFIC FRONT OVERNIGHT AS SOME LOW
LEVEL MOISTURE RETURNS AND WIND SHEAR INCREASES. IT WILL BE A RACE
BETWEEN HOW FAST THE LOW LEVEL MOISTURE CAN GET BACK INTO THE
PANHANDLES BEFORE THE PACIFIC FRONT SHUNTS IT EASTWARD. THINK THE
STRONG UPPER LEVEL DIVERGENCE COUPLED WITH THE STRONG DYNAMICS FROM
THE UPPER LOW SHOULD ALLOW SOME STORMS TO FIRE. SOME OF THESE STORMS
MAY GET QUITE STRONG WITH DAMAGING WINDS BEING THE MAIN THREAT.

THE BIG STORY AFTER THE THUNDERSTORMS WILL BE THE STRONG SURFACE
WINDS BEHIND THE PACIFIC FRONT. SURFACE PRESSURE GRADIENT TIGHTENS
ALONG WITH THE MID LEVEL GRADIENT AS UPPER LOW MOVES EAST INTO
WESTERN KANSAS LATE TONIGHT INTO THURSDAY. MODELS ARE SHOWING
DOWNWARD MOTION BEHIND THE FRONT DUE TO THE INDIRECT CIRCULATION
AROUND THE REAR ENTRANCE REGION OF THE UPPER LEVEL JET. WINDS COULD
REACH ADVISORY CRITERIA BETWEEN MIDNIGHT TONIGHT AND NOON ON
THURSDAY. WILL NOT HOIST ANY ADVISORIES YET AND LET LATER SHIFTS
BETTER PINPOINT.

GENERALLY FOLLOWED THE NAM FOR THE SENSIBLE WEATHER...BUT ALSO USED
A BLEND OF THE GFS. MODELS START TO DIVERGE THURSDAY NIGHT INTO
FRIDAY...SO GENERALLY FOLLOWED THE NAM DURING THIS TIME FRAME AS IT
LOOKS MORE REASONABLE WITH A STRONG TROUGH OVER THE CENTRAL U.S.
AND NOT SO MUCH TROUGHING BACK TO THE SOUTHWEST U.S.

WENT ONLY WITH A SLOW WARM UP STARTING EARLY NEXT WEEK AS IT REMAINS
TO BE SEEN JUST HOW FAST THIS UPPER TROUGH GETS KICKED EASTWARD.

THANKS FOR THE COORDINATION PUB AND DDC.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                83  55  76  48 /  30  30  10  10
BEAVER OK                  87  56  74  42 /  50  50  20  10
BOISE CITY OK              83  51  75  42 /  40  40  20  10
BORGER TX                  86  62  77  51 /  40  40  10  10
BOYS RANCH TX              87  56  78  45 /  30  30  10  10
CANYON TX                  84  56  75  46 /  20  20  10  10
CLARENDON TX               86  60  80  52 /  30  30  10  10
DALHART TX                 84  51  76  41 /  30  30  10  10
GUYMON OK                  87  55  75  42 /  50  50  20  10
HEREFORD TX                82  55  76  46 /  20  20  10  10
LIPSCOMB TX                87  58  78  44 /  50  50  20  10
PAMPA TX                   85  60  75  52 /  40  40  10  10
SHAMROCK TX                87  60  81  50 /  40  40  10  10
WELLINGTON TX              87  60  84  53 /  40  40  10  10

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

14/15
Hazardous weather outlook, Sep 20, 1:00 PM CDT, 2 hours 17 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
100 PM CDT WED SEP 20 2006

OKZ001>003-TXZ001>020-211100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
100 PM CDT WED SEP 20 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING ACROSS ALL OF THE OKLHOMA AND TEXAS PANHANDLES EXCEPT THE
NORTHWEST SECTIONS. THE SLIGHT RISK AREA IS MAINLY ALONG AND EAST OF
AN ELKHART KANSAS TO BOOTLEG LINE. ISOLATED STORMS MAY REACH SEVERE
LEVELS WITH DAMAGING WINDS AND LARGE HAIL BEING THE PRIMARY THREATS.
ALSO...CAUTION IS ADVISED ON AREA LAKES THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...

THUNDERSTORMS WILL BE POSSIBLE ON THURSDAY MAINLY ACROSS THE
OKLAHOMA AND NORTHERN TEXAS PANHANDLES. AT THIS TIME...ANY STORMS
THAT DEVELOP ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS. ALSO...
WINDS MAY REACH ADVISORY CRITERIA ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD MONITOR THE WEATHER SITUATION TODAY FOR POSSIBLE
ACTIVATION.

SCHNEIDER

Nearby

Wind Advisories in Texas, 2006Wind Advisories in Oklahoma, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.